Alert archive / Georgia / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 185, NWS Atlanta, GA

June 27, 20134 counties in Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jun 27, 2013, 9:45 PM EDT for 4 counties in Georgia. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 27, 2013, 9:45 PM EDT (01:45 UTC)
Expired
Jun 27, 2013, 10:15 PM EDT
In force
30 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Coweta County, GA, Douglas County, GA, Fayette County, GA, Fulton County, GA

The radar

The Atlanta radar (KFFC), 29 km from the middle of the area, began a volume at 01:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.8 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2013-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3023 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2013-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 105 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3023 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
896 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
105 m²/s²
0-3 km storm-relative helicity
120 m²/s²
Significant tornado parameter
0.0
Supercell composite
6.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

251 
WUUS52 KFFC 280145
SVRFFC
GAC077-097-113-121-280215-
/O.NEW.KFFC.SV.W.0185.130628T0145Z-130628T0215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
945 PM EDT THU JUN 27 2013

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN DOUGLAS COUNTY IN NORTH CENTRAL GEORGIA
  NORTHWESTERN FAYETTE COUNTY IN NORTH CENTRAL GEORGIA
  SOUTHWESTERN FULTON COUNTY IN NORTH CENTRAL GEORGIA
  NORTH CENTRAL COWETA COUNTY IN WEST CENTRAL GEORGIA

* UNTIL 1015 PM EDT

* AT 939 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL...AND
  DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED AROUND CHAPEL 
  HILL...MOVING SOUTHEAST AT 20 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO UNION
  CITY...FAIRBURN...PALMETTO CHATTAHOOCHEE HILLS AND TYRONE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.

&&

LAT...LON 3373 8464 3350 8446 3340 8481 3353 8482
      3357 8481 3367 8482
TIME...MOT...LOC 0144Z 337DEG 19KT 3362 8471

$$
2 follow-up statements
293 
WWUS52 KFFC 280204
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1004 PM EDT THU JUN 27 2013

GAC097-280213-
/O.CAN.KFFC.SV.W.0185.000000T0000Z-130628T0215Z/
DOUGLAS GA-
1004 PM EDT THU JUN 27 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DOUGLAS COUNTY IS
CANCELLED...

THE SEVERE THUNDERSTORM HAS MOVED OUT OF DOUGLAS COUNTY.

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.

LAT...LON 3360 8480 3363 8475 3362 8474 3364 8473
      3366 8466 3368 8466 3371 8462 3350 8446
      3340 8481 3353 8482
TIME...MOT...LOC 0203Z 337DEG 19KT 3353 8469

$$

GAC077-113-121-280215-
/O.CON.KFFC.SV.W.0185.000000T0000Z-130628T0215Z/
COWETA GA-FAYETTE GA-FULTON GA-
1004 PM EDT THU JUN 27 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT
FOR SOUTHWESTERN FULTON...NORTHWESTERN FAYETTE AND NORTH CENTRAL
COWETA COUNTIES...

AT 958 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
CHATTAHOOCHEE HILLS...MOVING SOUTHEAST AT 20 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PALMETTO...TYRONE...SANDY CREEK...CANNONGATE AND MADRAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.

&&

LAT...LON 3360 8480 3363 8475 3362 8474 3364 8473
      3366 8466 3368 8466 3371 8462 3350 8446
      3340 8481 3353 8482
TIME...MOT...LOC 0203Z 337DEG 19KT 3353 8469

$$
134 
WWUS52 KFFC 280214
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1014 PM EDT THU JUN 27 2013

GAC077-113-121-280223-
/O.EXP.KFFC.SV.W.0185.000000T0000Z-130628T0215Z/
COWETA GA-FAYETTE GA-FULTON GA-
1014 PM EDT THU JUN 27 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN FULTON...
NORTHWESTERN FAYETTE AND NORTH CENTRAL COWETA COUNTIES EXPIRES AT
1015 PM EDT...

AT 1007 PM EDT...A STRONG THUNDERSTORM CAPABLE OF PRODUCING DIME 
SIZED HAIL...AND WINDS UP TO 45 MPH WAS LOCATED NEAR PALMETTO...
MOVING SOUTHEAST AT 20 MPH. THIS STORM HAS WEAKENED SIGNIFICANTLY 
AND THE WARNING WILL BE ALLOWED TO EXPIRE.

OTHER LOCATIONS IN THE PATH OF THIS STORM INCLUDE BUT ARE NOT 
LIMITED TO TYRONE...SANDY CREEK...CANNONGATE AND MADRAS.

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.

LAT...LON 3360 8480 3363 8475 3362 8474 3364 8473
      3366 8466 3368 8466 3371 8462 3350 8446
      3340 8481 3353 8482
TIME...MOT...LOC 0213Z 337DEG 19KT 3348 8467

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 8:00 PM EDT, 1 hour 45 minutes earlier.

Area forecast discussion, Jun 27, 8:00 PM EDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
800 PM EDT THU JUN 27 2013

.SHORT TERM /TONIGHT THROUGH FRIDAY/...
CONVECTION HAS BEEN LESS WIDESPREAD THAN EXPECTED SO FAR TODAY.
STARTING TO SEE SOME REDEVELOPMENT ACROSS THE ATL METRO AREA THOUGH
AND EXPECT ACTIVITY TO PICK UP FOR THE REMAINDER OF THE
AFTERNOON...ALTHOUGH IT COULD STILL BE LESS THAN WHAT WE WERE
INITIALLY EXPECTING. THINK MOST OF THE FOCUS FOR CONVECTION WILL BE
ACROSS CENTRAL GEORGIA THROUGH TONIGHT. WITH GREATER INSTABILITY
ACROSS CENTRAL GEORGIA...BETTER CHANCE OF ISOLD SVR STORMS APPEAR TO
BE ACROSS THAT AREA. SHOULD SEE CONVECTION DECREASE BY AROUND
MIDNIGHT.

FOR FRIDAY...HAVE A TROUGH SITTING AT THE SFC ACROSS CENTRAL GEORGIA
AND THIS MAY BE A FOCUS FOR STORMS ACROSS THE SOUTHERN PORTION OF
THE CWA AND SOUTH GEORGIA. CWA REMAINS UNDER THE INFLUENCE OF AN
UPPER LEVEL TROUGH. BOTH GFS AND ECMWF ARE PICKING UP ON A WAVE IN
THE UPPER LEVEL FLOW MOVING INTO THE NW PART OF THE CWA FRIDAY
AFTERNOON. THIS WILL HELP TO ENHANCE THE CONVECTION POTENTIAL ACROSS
NORTH GEORGIA TOMORROW AFTERNOON. OVERALL CONVECTION TOMORROW
APPEARS TO BE A LATER AFTERNOON EVENT THAT WILL LAST INTO THE
OVERNIGHT ON FRIDAY NIGHT.

DO EXPECT A BIT OF A WARM UP TOMORROW WITH LESS CLOUD COVERAGE
INITIALLY IN THE DAY AND SLIGHTLY WARMER 850MB TEMPS ADVECTING INTO
THE CWA FROM THE WEST. MOST AREAS /EXCEPT THE MOUNTAINS/ SHOULD
REACH THE LOW TO MID 90S. THIS WILL PUT MAX TEMPS SLIGHTLY ABOVE
NORMAL.

11

.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
NO REAL CHANGE TO THE EXTENDED TODAY. A STALLED OUT FRONT WILL BE
OVER THE AREA LATE FRIDAY AND INTO THE WEEKEND. A SERIES OF UPPER
LEVEL IMPULSES ALONG WITH PLENTIFUL LOW LEVEL MOISTURE WILL LEAD
TO SEMI ORGANIZED STORMS OVER THE WEEKEND. SOME OF THESE
THUNDERSTORMS WILL BE STRONG. HAVE ONLY CHANGED SOME POPS AND WX
GRIDS THIS WEEKEND TO MATCH BETTER WITH CURRENT GUIDANCE.
OTHERWISE NO SIG CHANGES. ATTACHED BELOW IS PREVIOUS DISCUSSION.

ARG

&&

.PREV DISCUSSION... /ISSUED 200 PM EDT THU JUN 27 2013/

PREV DISCUSSION...

LONG TERM /FRIDAY THROUGH WEDNESDAY/... /ISSUED 351 AM EDT THU
JUN 27 2013/

FRIDAY BEGINS WITH ONE WAVE OF SHORTWAVE ENERGY EXITING OFF THE SE
ATLANTIC COAST WHILE A SECOND SYSTEM LOOKS POISED TO DROP THROUGH
THE TENNESSEE VALLEY AND INTO THE LOCAL AREA FRIDAY AFTERNOON. AT
THIS TIME...INSTABILITY LOOKS TO BE ADEQUATE FOR NUMEROUS
THUNDERSTORMS TO DEVELOP BUT LESS THAN PREVIOUS DAYS VALUES AND
WITH LIMITED SHEAR VALUES IN PLACE...ONLY ISOLATED SEVERE STORMS
WITH THIS COMPLEX ARE EXPECTED AT THIS TIME. WITH SURFACE TROUGH
AXIS AND CONTINUED IMPULSES ROTATING THROUGH THE BASE OF THE
TROUGH...POPS WILL REMAIN HIGHER THAN CLIMO THROUGH THE OVERNIGHT
PERIOD AND HAVE REFLECTED THIS TREND IN THE LATEST GRID SET.

MAIN MOISTURE AXIS WILL SHIFT SOUTH FOR SATURDAY BUT ADDITIONAL
STRONG IMPULSE WILL MOVE ON THE DOORSTEP OF NORTH GA BY LATE
EVENING. WILL KEEP HIGHEST POPS WHERE BETTER MOISTURE IS WITH
LIKELY TO THE SOUTH BUT WILL GO HIGHER THAN GUIDANCE FOR THE NORTH
GIVEN BETTER UPPER SUPPORT.

THE ACTUAL UPPER LOW WHICH WILL HAVE BEEN A SEMI PERMANENT FEATURE
BY THIS POINT WILL FINALLY ROTATE SOUTHWARD SATURDAY NIGHT INTO
SUNDAY. AGAIN...BETTER MOISTURE REMAINS OVER EXTREME SOUTHERN
SECTIONS OF THE FORECAST AREA AND HAVE GONE LIKELY THERE AGAIN
ALTHOUGH WENT HIGHER THAN GUIDANCE NORTH AGAIN WITH UPPER LOW.

THROUGH THE REMAINDER OF THE PERIOD...UPPER LOW WEAKENS AND
RETROGRADES WITH LESS UPPER SUPPORT. DESPITE THIS...SOUTHEAST FLOW
TO BRING COPIOUS AMOUNTS OF MOISTURE TO THE AREA RESULTING IN POPS
ABOVE CLIMO. THIS WILL ALSO KEEP TEMPS BELOW CLIMO FOR THE
REMAINDER OF THE LONG TERM PERIOD AS WELL.

DEESE

AVIATION...
00Z UPDATE...
COMVECTION HAS DIMINISHED BUT STILL MAY THREATEN ATL AND FTY WITHIN
THE NEXT COUPLE OF HOURS. OTHERWISE...VFR OUTSIDE OF THUNDERSTORMS
TONIGHT...EXCEPT POSSIBLY SOME SCT MVFR STRATUS DEVELOPING AROUND
SUNRISE. SCATTERED CONVECTION AGAIN FRIDAY AFTERNOON. VARIABLE TO
LIGHT WEST/SOUTHWEST WINDS OVERNIGHT...SOUTHWEST 10 TO 15KT AFTER
14Z FRIDAY.

//ATL CONFIDENCE...00Z UPDATE...
MEDIUM ON MORNING STRATUS. HIGH ON ALL OTHER ELEMENTS.

41

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          71  93  69  91 /  40  50  60  50
ATLANTA         73  91  71  88 /  40  50  60  50
BLAIRSVILLE     67  84  64  85 /  30  60  40  30
CARTERSVILLE    71  91  68  89 /  30  50  60  40
COLUMBUS        74  94  73  90 /  50  50  60  60
GAINESVILLE     71  89  69  88 /  30  50  60  40
MACON           72  94  72  91 /  50  50  60  70
ROME            70  92  67  89 /  30  60  50  40
PEACHTREE CITY  70  92  69  89 /  40  50  60  50
VIDALIA         75  93  75  91 /  60  40  60  70

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...11
LONG TERM....ARG
AVIATION...41
Hazardous weather outlook, Jun 27, 11:17 AM EDT, 10 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1117 AM EDT THU JUN 27 2013

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-281530-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1117 AM EDT THU JUN 27 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
THE REMNANTS OF A THUNDERSTORM COMPLEX WAS LOCATED OVER NORTH
GEORGIA. THESE REMNANTS AND AN EXTREMELY UNSTABLE AIRMASS IN
PLACE...WILL LEAD TO STRONG TO SEVERE THUNDERSTORMS TODAY AND
TONIGHT...ESPECIALLY OVER CENTRAL GEORGIA THIS AFTERNOON.
THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE THIS AFTERNOON
JUST SOUTH OF ATLANTA. WE ARE ALSO EXPECTING TYPICAL SUMMERTIME
THUNDERSTORMS ACROSS NORTH GEORGIA LATER TODAY AS WELL.

WEATHER HAZARDS EXPECTED...
THE MAIN THREATS WILL BE STRONG DAMAGING WINDS OF 60 MPH OR
GREATER...HEAVY RAIN...AND FREQUENT LIGHTNING. BRIEF ISOLATED
TORNADOES...ALTHOUGH NOT EXPECTED...WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

A SERIES OF OTHER DISTURBANCES THROUGH WEEKS END WILL ALLOW FOR THE
DEVELOPMENT OF SCATTERED TO NUMEROUS THUNDERSTORMS EACH DAY...
ISOLATED STRONG STORMS WILL BE POSSIBLE. EXPECT FREQUENT
LIGHTNING...STRONG GUSTY WINDS...AND HEAVY RAINFALL WILL BE THE MAIN
THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME BUT SPOTTERS ARE
ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY
GOING TO WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Jun 27, 8:20 PM EDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
820 PM EDT THU JUN 27 2013

GAZ078-079-089-090-280045-
820 PM EDT THU JUN 27 2013

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN TALBOT...
MUSCOGEE...CHATTAHOOCHEE AND HARRIS COUNTIES UNTIL 845 PM EDT...

AT 816 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER MOUNTAIN HILL...MOVING SOUTHEAST AT 20 MPH.
THESE STORMS ARE CAPABLE OF PRODUCING DIME SIZED HAIL AND WINDS
GUSTS UP TO 40 MPH.

SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.

&&

LAT...LON 3277 8477 3259 8469 3257 8469 3255 8467
      3252 8469 3253 8466 3250 8465 3240 8494
      3266 8510 3267 8510 3270 8513 3270 8512
TIME...MOT...LOC 0020Z 321DEG 18KT 3268 8497
Special weather statement, Jun 27, 8:46 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
846 PM EDT THU JUN 27 2013

GAZ031>033-043>045-055-280130-
846 PM EDT THU JUN 27 2013

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 45 MPH WINDS
IN PAULDING...COBB...DEKALB...DOUGLAS...CLAYTON AND FULTON COUNTIES
UNTIL 930 PM EDT...

AT 844 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM VININGS TO POWDER SPRINGS AND BRASWELL...
MOVING SOUTHEAST AT 20 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS PAULDING...COBB...DEKALB...DOUGLAS...CLAYTON AND FULTON
COUNTIES THROUGH 930 PM EDT. SOME LOCATIONS IN THE PATH OF THESE
STORMS INCLUDE HIRAM...DALLAS...MABLETON...AUSTELL...CHASTAIN
MEMORIAL PARK...LITHIA SPRINGS...BUCKHEAD...BROOKHAVEN...BOLTON...SIX
FLAGS OVER GEORGIA...LA VISTA...BANKHEAD...ATLANTIC STATION...
PIEDMONT PARK AND MIDTOWN. HEAVY DOWNPOURS WILL CAUSE PONDING OF
WATER ON ROADWAYS.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

&&

LAT...LON 3398 8496 3383 8463 3381 8449 3383 8445
      3392 8444 3395 8440 3364 8416 3365 8422
      3363 8424 3365 8424 3365 8428 3363 8427
      3356 8436 3355 8446 3372 8481 3395 8500
TIME...MOT...LOC 0045Z 326DEG 16KT 3386 8446 3380 8464
          3394 8493
Special weather statement, Jun 27, 9:05 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
905 PM EDT THU JUN 27 2013

GAZ079-080-089>092-280145-
905 PM EDT THU JUN 27 2013

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN TALBOT...
SCHLEY...MUSCOGEE...MARION...TAYLOR AND CHATTAHOOCHEE COUNTIES UNTIL
945 PM EDT...

AT 902 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM MARION ESTATES TO AVONDALE...MOVING
SOUTHEAST AT 20 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
TALBOT...SCHLEY...MUSCOGEE...MARION...TAYLOR AND CHATTAHOOCHEE
COUNTIES THROUGH 945 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM
INCLUDE MARION ESTATES...JUNIPER...VISTA TERRACE...HIGHLAND PARK...
AVONDALE...SAINT MARYS HILLS...CARTER ACRES...NORTH FORT BENNING...
COLUMBUS...BOX SPRINGS...GENEVA...ROSE HILL...EDGEWOOD...KENWOOD AND
BIBB CITY. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.

&&

LAT...LON 3250 8500 3252 8480 3261 8453 3242 8425
      3229 8449 3224 8480 3238 8500 3243 8497
      3245 8500 3247 8501
TIME...MOT...LOC 0105Z 305DEG 18KT 3250 8451 3244 8472
          3244 8495
Special weather statement, Jun 27, 9:28 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
928 PM EDT THU JUN 27 2013

GAZ033-043>045-054-055-280215-
928 PM EDT THU JUN 27 2013

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 45 MPH WINDS
IN DEKALB...DOUGLAS...FAYETTE...CLAYTON AND FULTON COUNTIES UNTIL
1015 PM EDT...

AT 921 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM GRESHAM PARK TO UNION CITY...CAMPBELLTON...
CHAPEL HILL AND WINSTON...MOVING SOUTHEAST AT 20 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS DEKALB...DOUGLAS...FAYETTE...CLAYTON AND FULTON COUNTIES
THROUGH 1015 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS
INCLUDE EDGEWOOD...LA VISTA...KIRKWOOD...EAST LAKE...SCOTTDALE...
AVONDALE ESTATES...DECATUR...DRUID HILLS...SANDTOWN...BANKHEAD...
CAMPBELLTON...CASCADE HEIGHTS...VIRGINIA HIGHLAND...WEST END AND
SWEET AUBURN. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

&&

LAT...LON 3380 8463 3375 8457 3386 8430 3365 8418
      3363 8423 3364 8428 3359 8424 3355 8426
      3355 8429 3344 8429 3342 8445 3343 8454
      3348 8462 3350 8461 3352 8482 3358 8482
      3378 8490
TIME...MOT...LOC 0126Z 333DEG 18KT 3372 8434 3359 8451
          3363 8464 3373 8478
Special weather statement, Jun 27, 9:38 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
938 PM EDT THU JUN 27 2013

GAZ080-090>093-102>104-280215-
938 PM EDT THU JUN 27 2013

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN WEBSTER...
SUMTER...STEWART...SCHLEY...MARION...MACON...TAYLOR AND CHATTAHOOCHEE
COUNTIES UNTIL 1015 PM EDT...

AT 935 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM RUPERT TO LOUVALE...MOVING EAST AT 20 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
WEBSTER...SUMTER...STEWART...SCHLEY...MARION...MACON...TAYLOR AND
CHATTAHOOCHEE COUNTIES THROUGH 1015 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE LOUVALE...BUENA VISTA...RENFROE...
RUPERT...CONCORD...CHARLES...BROOKLYN...DOYLE...SEMINOLE...
DRANEVILLE...PUTNAM...LUMPKIN...WALLS CROSSING...MURRAYS CROSSROADS
AND CHURCH HILL. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.

SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.

&&

LAT...LON 3219 8492 3227 8461 3244 8428 3226 8417
      3199 8435 3191 8464 3192 8474
TIME...MOT...LOC 0137Z 291DEG 19KT 3239 8431 3219 8458
          3215 8484
Special weather statement, Jun 27, 9:41 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
941 PM EDT THU JUN 27 2013

GAZ022-023-033-034-280230-
941 PM EDT THU JUN 27 2013

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN FORSYTH...GWINNETT...HALL AND FULTON COUNTIES UNTIL 1030 PM EDT...

AT 935 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED STRONG
THUNDERSTORMS FROM THE BUFORD DAM-LAKE LANIER PARKS AREA TO DULUTH AND
NORCROSS...MOVING SOUTHEAST AT 25 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS FORSYTH...GWINNETT...HALL AND FULTON COUNTIES THROUGH 1030 PM
EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE BUFORD
DAM-LAKE LANIER PARKS...DULUTH...JOHNS CREEK...LAKE LANIER ISLANDS...
BROOKWOOD...CUMMING...SUWANEE...BERKELEY LAKE...MECHANICSVILLE...
AQUALAND PARK...SUGAR HILL...NORCROSS...BUFORD...FLOWERY BRANCH AND
PLEASANT HILL. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

&&

LAT...LON 3419 8376 3416 8378 3412 8382 3401 8387
      3399 8386 3393 8380 3375 8403 3399 8433
      3411 8428 3423 8412
TIME...MOT...LOC 0139Z 306DEG 20KT 3415 8403 3400 8410
          3397 8424

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 8:17 PM EDTSpecial Weather StatementFFCCherokee, Cobb43 min
Jun 27, 8:20 PM EDTSpecial Weather StatementFFCHarris, Muscogee25 min
Jun 27, 8:46 PM EDTSpecial Weather StatementFFCDouglas, Fulton, Paulding44 min
Jun 27, 8:58 PM EDTSevere Thunderstorm WarningFFCCobb, Douglas, Fulton32 min
Jun 27, 9:05 PM EDTSpecial Weather StatementFFCChattahoochee, Marion, Muscogee40 min
Jun 27, 9:28 PM EDTSpecial Weather StatementFFCClayton, Douglas, Fulton47 min
Jun 27, 9:38 PM EDTSpecial Weather StatementFFCSchley, Stewart, Webster37 min
Jun 27, 9:41 PM EDTSpecial Weather StatementFFCGwinnett49 min
Jun 27, 10:08 PM EDTSpecial Weather StatementFFCHenry, Rockdale22 min
Jun 27, 10:32 PM EDTSpecial Weather StatementFFCMorgan, Newton, Rockdale, Walton43 min
Jun 27, 11:40 PM EDTSpecial Weather StatementFFCCrawford, Lamar, Pike, Upson50 min
Jun 28, 1:13 AM EDTSpecial Weather StatementFFCMonroe32 min
Jun 28, 2:18 PM EDTSpecial Weather StatementFFCMeriwether27 min
Jun 28, 2:27 PM EDTSevere Thunderstorm WarningFFCCoweta, Fayette, Meriwether, Pike, Spalding, Troup48 min
Jun 28, 2:49 PM EDTSpecial Weather StatementFFCCoweta56 min
Jun 28, 3:00 PM EDTSpecial Weather StatementFFCClayton, DeKalb, Henry, Rockdale60 min
Jun 28, 3:14 PM EDTSevere Thunderstorm WarningFFCHarris, Meriwether, Talbot, Troup46 min
Jun 28, 3:26 PM EDTSpecial Weather StatementFFCChattahoochee, Marion, Muscogee, Stewart, Webster64 min
Jun 28, 3:38 PM EDTSpecial Weather StatementFFCSpalding37 min
Jun 28, 3:42 PM EDTSevere Thunderstorm WarningFFCChattahoochee, Harris, Marion, Muscogee, Talbot48 min
Jun 28, 3:46 PM EDTSevere Thunderstorm WarningFFCButts, Henry, Spalding44 min
Jun 28, 3:48 PM EDTSevere Thunderstorm WarningFFCCrawford, Meriwether, Talbot, Taylor, Upson42 min
Jun 28, 4:12 PM EDTSevere Thunderstorm WarningFFCButts, Henry, Jasper, Newton, Spalding48 min
Jun 28, 4:22 PM EDTSpecial Weather StatementFFCStewart, Webster38 min
Jun 28, 4:24 PM EDTSevere Thunderstorm WarningFFCBibb, Crawford, Houston, Peach, Taylor, Twiggs51 min
Jun 28, 4:26 PM EDTSpecial Weather StatementFFCCrisp34 min
Jun 28, 4:30 PM EDTSpecial Weather StatementFFCWheeler45 min
Jun 28, 4:35 PM EDTSpecial Weather StatementFFCMacon, Marion, Schley, Taylor40 min
Jun 28, 4:35 PM EDTSevere Thunderstorm WarningFFCClayton, Coweta, Fayette, Fulton, Henry, Spalding55 min
Jun 28, 4:50 PM EDTSevere Thunderstorm WarningFFCBleckley, Houston, Pulaski, Twiggs40 min
Jun 28, 4:53 PM EDTSpecial Weather StatementFFCCrisp, Wilcox37 min
Jun 28, 4:58 PM EDTSevere Thunderstorm WarningFFCMontgomery, Telfair, Wheeler47 min
Jun 28, 5:08 PM EDTSpecial Weather StatementFFCWilkinson22 min
Jun 28, 5:14 PM EDTSevere Thunderstorm WarningFFCBaldwin, Jones31 min
Jun 28, 5:18 PM EDTSpecial Weather StatementFFCCrisp, Sumter42 min
Jun 28, 5:19 PM EDTSpecial Weather StatementFFCClarke, Oconee, Walton26 min
Jun 28, 5:20 PM EDTSpecial Weather StatementFFCLaurens40 min
Jun 28, 5:23 PM EDTSevere Thunderstorm WarningFFCBleckley, Dodge, Laurens, Wilkinson37 min
Jun 28, 5:34 PM EDTSevere Thunderstorm WarningFFCCrisp, Dooly, Pulaski, Sumter, Wilcox41 min
Jun 28, 5:39 PM EDTSevere Thunderstorm WarningFFCBaldwin, Hancock, Putnam, Washington, Wilkinson51 min
Jun 28, 5:51 PM EDTSevere Thunderstorm WarningFFCDodge, Laurens, Wilkinson39 min
Jun 28, 5:54 PM EDTSpecial Weather StatementFFCBanks, Jackson51 min
Jun 28, 6:01 PM EDTSpecial Weather StatementFFCBarrow, Clarke, Morgan, Oconee, Walton44 min
Jun 28, 6:10 PM EDTSevere Thunderstorm WarningFFCEmanuel, Johnson, Montgomery, Treutlen, Wheeler50 min
Jun 28, 6:18 PM EDTSevere Thunderstorm WarningFFCBanks, Jackson, Madison42 min
Jun 28, 6:23 PM EDTSpecial Weather StatementFFCGlascock, Jefferson, Washington52 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.